MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER
Model Number 90182
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Intracranial Hemorrhage (1891)
Date of Event 01/25/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The subject device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during thrombectomy for cardio embolic of left internal carotid artery(ica), terminus bifurcation was done with the subject retriever and aspiration catheter and successful recanalization was confirmed during the procedure.A few days later, symptomatic intracranial hemorrhage was confirmed in the patient and later the patient passed away.In the physician's opinion, subject retriever performed as intended during the procedure, the cause for the intracranial hemorrhage was bleeding due to the opening of the infarcted area, and the cause of the patient death was worsening of primary disease.No further information is available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 expiration date - added h3 device evaluated by mfg - updated.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not returned.Therefore, visual and function analysis were not performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information indicated that the reported event occurred due to worsening of the primary disease.Based on available information, the reported "patient intracranial hemorrhage" and "patient death" are known and anticipated complications to these types of procedures and patient condition and are listed as such in the device directions for use.Therefore, a probable cause of anticipated procedural complication will be assigned to the reported issue.

Brand Name
TREVO XP PROVUE 4MM X 20MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key9781395
Report Number3012931345-2020-00034
Device Sequence Number504175
Product Code NRY
UDI-Device Identifier00815742001822
UDI-Public00815742001822
Combination Product (Y/N)N
PMA/510(K) Number
K132641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/20/2020
Device Model Number90182
Device Catalogue Number90182
Device Lot Number0000013521
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer03/11/2020
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST 6 DISTAL ACCESS CATHETER(STRYKER); AXS CATALYST 6 DISTAL ACCESS CATHETER(STRYKER)
Outcome Attributed to Adverse Event Death; Other;
Patient Age82 YR